MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE EM TIBIAL PROX UPROD; ATTUNE INSTRUMENTS : ALIGNMENT DEVICES

DEPUY IRELAND - 9616671 ATTUNE EM TIBIAL PROX UPROD; ATTUNE INSTRUMENTS : ALIGNMENT DEVICES
Catalog Number 254400018
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery, the tibia alignment instrument was defective.The red screw seized.There was no surgical delay.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 and h6 (health effect - impact code and health effect - clinical code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was there any adverse consequences that affected the patient because of the reported event? no.B.What was specifically the damage on the devices (broken (2+ pieces), cracked, bent, stripped/worn).->red screw between distal and proximal tibial support can no longer be moved.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d4, d9, h4.Corrected: d4 (primary udi #).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: instrument tibia alignment defective, red screw seized.The product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis revealed that attune em tibial prox uprod presents several scratches over the surface of the locking screw; consistent with other tools and hard edges coming in contact with the device.No other defects that could have contributed to the reported event were observed.Functional testing was able to replicate the reported complaint condition.An excessive amount of force was applied to the locking screw, however the component was not able to rotate as intended.Contributing factors of the observed condition of the device include damage on the internal threads, overtightening the locking screw.However, with the available information and the fact the internal threads were not able to be exanimated due to the jammed condition, a potential cause remains undetermined.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product description: attune em tibial prox uprod product code: 254400018 lot number: pg335247 and no non-conformances or manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the attune em tibial prox uprod would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 07/31/2023.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu reference: 090200836 rev j.Device history review : 1) quantity manufactured: (b)(4).2) date of manufacture: 07/31/2023.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu reference: 090200836 rev j.Corrected: h3.

Brand Name
ATTUNE EM TIBIAL PROX UPROD
Common Device Name
ATTUNE INSTRUMENTS : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21159208
Report Number1818910-2025-00923
Device Sequence Number18247574
Product Code LXH
UDI-Device Identifier10603295434054
UDI-Public(01)10603295434054(10)PG335247
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400018
Device Lot NumberPG335247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/15/2025
01/21/2025
02/17/2025
03/31/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date01/20/2025
01/22/2025
02/19/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown